Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
16 Posts
Discussion Starter · #1 ·
Hi,I've been taking more than recommended dosages (5-6 instead of 3) of Probiotics lately and have been experiencing some diarrhea / loose stool. I am wondering if the probiotics could be causing this. Also, I take a couple of different brands of Probiotics (Jarrow, Primal defense) per day and was wondering if that might or might not be good. Thanks,Evan
 

·
Registered
Joined
·
14,427 Posts
Taking too much probiotic could cause a bacterial imbalance. Sure. Try stopping some of them or going down to at least the suggested dosage and see if the loose stools improve???
 

·
Registered
Joined
·
1,064 Posts
I second that BQ. stop for a few days and then start at teh reccomended dose, stay there for a couple of months and if you feel you need to, slowly upp teh doseage. probiotics are basically harmless unless you are suffering from a serious illness, so you cannot really hurt yourself with them in large doses (Trust me, through my research at one point i was taking hundreds of billions every 2 hours for 2 weeks 24/7). BUT taking too many for your system to handle or taking too many too soon can cause C and/or D. as the bacteria that you are3 putting in are essentailly transient, they will pass through you so your balance can revert to previous levels (in a round about way). so give em a break for a few days get your D under controll and start again.CheersIan
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top